Tylenol is now flying off the shelves in countless drugstores here in South Korea enjoying its highest popularity since it landed in the country 27 years ago.
The rare phenomenon linked to covid vaccination after-effects has prompted health authorities and medical professionals to promote the use of various other painkillers with the same ingredient but the Tylenol craze is expected to continue for quite a while.
For more on the Tylenol craze and post-vaccination symptoms we are joined in the studio tonight by Rhie Jeong-yeon professor of Clinical Pharmacy at Ewha Women's University. Thank you for coming in.
The WHO and the Korean government has recommended 'aceta-mino-phen' medicines in case of post-vaccine fever.
Health authorities say, over 70 different painkiller brands contain the 'aceta-mino-phen' ingredient but why do you think Tylenol is being preferred over others? Does it induce a special effect?
The Korean Pharmaceutical Association, and the Korean Medical Association has called on smooth production and supply of 'acetaminophen' medicines, as Tylenol continues to be sold out at many drugstores in the country. What measures are needed to ensure smooth supply of 'acetaminophen' painkillers?
The Tylenol craze phenomenon has also shed light on the safe usage of painkillers.
Could you walk us through the things we have to know before we take the pill, for instance, maximum Tylenol intake per day and from what body temperature should we take the pill?
The WHO has once recommended AGAINST the use of 'ibuprofen' - based painkillers AFTER getting vaccinated citing possible interference in forming antibodies.
What are your thoughts on taking 'ibuprofen' medicine to reduce post-vaccination fever?
What are some other common after-effects of COVID-19 vaccination, and what medicine do you recommend for the different symptoms?
That wraps up our discussion for today, many thanks for your insights.